Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 43, NWS Indianapolis, IN

July 17, 2010Greene County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 17, 2010, 8:59 PM EDT for Greene County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 8:59 PM EDT (00:59 UTC)
Expired
Jul 18, 2010, 3:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Greene County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 9:15 PM EDTFLASH FLOODSwitz City, INSTATE ROAD 67 FLOODED IN SPOTS BETWEEN SWITZ CITY AND LYONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WGUS53 KIND 180059
FFWIND
INC055-180700-
/O.NEW.KIND.FF.W.0043.100718T0059Z-100718T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN SOUTHWEST INDIANA...

* UNTIL 300 AM EDT SUNDAY

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR INDICATES THAT UP TO 5 INCHES OF RAIN HAS       
  OCCURRED IN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BLOOMFIELD AND LINTON.

LOCAL LAW ENFORCEMENT INDICATES THAT FLOODING IS OCCURRING ON STATE 
ROAD 67 BETWEEN LYONS AND SWITZ CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3916 8696 3891 8674 3891 8715 3916 8723

$$

NIELD
2 follow-up statements
751 
WGUS73 KIND 180300
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EDT SAT JUL 17 2010

INC055-180700-
/O.CON.KIND.FF.W.0043.000000T0000Z-100718T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-
1100 PM EDT SAT JUL 17 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GREENE COUNTY UNTIL 300
AM EDT...

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL STILL CONTINUING SOUTH OF 
BLOOMFIELD. 

RUNOFF FROM THE EXCESSIVE RAINFALL SHOULD BE SUBSIDING IN MANY PARTS 
OF THE WARNED AREA BUT LOCATIONS SOUTH OF BLOOMFIELD NEAR SCOTLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3916 8696 3891 8674 3891 8715 3916 8723

$$
DRT
737 
WGUS73 KIND 180455
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1255 AM EDT SUN JUL 18 2010

INC055-180700-
/O.CON.KIND.FF.W.0043.000000T0000Z-100718T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-
1255 AM EDT SUN JUL 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GREENE COUNTY UNTIL 300
AM EDT...

AT 1247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
INDICATES THAT UP TO 5 INCHES OF RAIN HAS OCCURRED IN THE WARNED 
AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BLOOMFIELD AND LINTON.

LOCAL LAW ENFORCEMENT INDICATED THAT FLOODING WAS OCCURRING EARLIER 
TONIGHT ON STATE ROAD 67 BETWEEN LYONS AND SWITZ CITY.  ALSO...AN 
ADDITIONAL REPORT FROM A STORM SPOTTER INDICATED FLOODING PROBLEMS 
ON STATE ROAD 54 ABOUT 2 MILES WEST OF SWITZ CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3916 8696 3891 8674 3891 8715 3916 8723

$$

77/TDUD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:37 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 17, 7:37 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT SAT JUL 17 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION ON SUNDAY AND
STALL OUT THROUGH THE FIRST HALF OF THE UPCOMING WEEK. THIS WILL
BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE AS WELL.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
HEAT AND HUMIDITY HAVE RETURNED THIS AFTERNOON AS MUCH OF CENTRAL
INDIANA SITTING IN THE UPPER 80S/LOWER 90S AS OF 18Z WITH HEAT
INDICES WELL INTO THE 90S.

FORECAST CHALLENGE THROUGH EARLY SUNDAY IS ON PRECIP CHANCES. HAVE
TAKEN A MODEL BLEND AS MODEL CONSENSUS WITH EXCEPTION OF 12Z NAM
RELATIVELY SIMILAR WITH RESPECT TO HANDLING OF MORE ORGANIZED
CONVECTION DEVELOPING OVER THE UPPER MISSISSIPPI VALLEY THIS EVENING
AND MIGRATING TOWARDS THE REGION EARLY SUNDAY.

WELL DEFINED BOUNDARY SHOWING UP NICELY AS A LINE OF TOWERING CU
ROUGHLY POSITIONED FROM NORTH OF KDAY SW TO JUST SOUTH OF THE INDY
METRO CONTINUING BACK INTO SOUTH CENTRAL ILLINOIS ON THE VISIBLE
SATELLITE. HIGHER DEWPOINT AIR IN THE LOW TO MID 70S PRESENT SOUTH
OF THE BOUNDARY ALONG WITH A HINT OF A WIND SHIFT...AND THIS IS
CONTRIBUTING TO AN ENHANCED AREA OF CONVERGENCE ALONG THE BOUNDARY
ALONG WITH A FEW THUNDERSTORMS SO FAR. MESOANALYSIS SHOWING POCKET
OF 3000 J/KG SBCAPES AND HIGHER THETA-E AIR PRESENT SOUTH OF THE
BOUNDARY AS WELL. HOWEVER...CONVECTION APPEARS TO BE HAVING A
DIFFICULT TIME DEVELOPING WITH PRESENCE OF A WEAK MID LEVEL CAP AND
LIMITED FORCING ON THE BACK SIDE OF A SUBTLE SHORT WAVE MOVING INTO
OHIO.

MOST OF THE NEAR TERM MODEL GUIDANCE STILL FAVOR AN INCREASE IN
AREAL COVERAGE TO CONVECTION OVER THE FORECAST AREA INTO THE EARLY
EVENING. DEEP MOISTURE...MODERATE INSTABILITY AND THE AFOREMENTIONED
BOUNDARY WILL BE THE MAIN CATALYSTS FOR CONVECTIVE DEVELOPMENT OVER
THE NEXT SEVERAL HOURS. HOWEVER...LACK OF SIGNIFICANT FORCING AND
STAGNANT WIND FIELDS ALOFT SHOULD KEEP STORMS LARGELY DISORGANIZED
AND SUBSEVERE INTO THE EVENING. WILL KEEP HIGHEST CHANCE POPS SOUTH
OF I-70 IN VICINTY OF THE BOUNDARY...WITH LOWER POPS FURTHER NORTH.
MOST OF THE CONVECTION SHOULD DIMINISH BY LATE EVENING AS WEAK
SURFACE RIDGING REESTABLISHES AHEAD OF LOW PRESSURE AND ASSOCIATED
CONVECTIVE COMPLEXES DROPPING THROUGH THE WESTERN GREAT LAKES AND
UPPER MISSISSIPPI VALLEY. HELD ONTO A LOW CHANCE POP ALL NIGHT OVER
SOUTHERN COUNTIES WITH SOME WEAK MID LEVEL VORTS PASSING THROUGH THE
AREA...BUT GENERALLY SHOULD BE DRY FOR MOST AFTER MIDNIGHT. QUITE
POSSIBLE MID/HIGH LEVEL CLOUDS ASSOCIATED WITH THE STORMS WORK INTO
THE FORECAST AREA TOWARDS DAYBREAK.

TEMPS...WILL CONTINUE HEAT ADVISORY IN ITS CURRENT STATE OVER
SOUTHWEST THIRD OF THE FORECAST AREA THIS AFTERNOON AND EVENING.
HELD CLOSE TO MOS GUIDANCE OVERNIGHT AS LOWS SHOULD ONLY FALL BACK
TO THE LOWER AND MID 70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FOCUS OF THE SHORT TERM IS ON PRECIP...SEVERE WEATHER POTENTIAL AND
TEMPS. AS THEY CONTINUE TO BE MORE CONSISTENT..HAVE TAKEN A BLEND OF
THE SREF/ECMWF/OP GFS/GFS ENSEMBLE MEAN WITH RESPECT TO TRACK OF LOW
PRESSURE THROUGH THE GREAT LAKES AND LOCATION OF THE FRONT INTO
REGION.

ONE OR MORE CONVECTIVE COMPLEXES/MCS LIKELY TO BE ONGOING AT 12Z
SUNDAY. AS NOCTURNAL LOW LEVEL JET WEAKENS THROUGH THE
MORNING...THUNDERSTORMS WILL BE IN A WEAKENING FASHION TO NORTHWEST
OF THE REGION. CONVECTIVE CLOUD DEBRIS MAY STUNT TEMPERATURE RISES
JUST A BIT DURING THE MORNING...BUT ANTICIPATE ATMOSPHERE TO BECOME
HIGHLY UNSTABLE BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE
UPPER 80S/LOWER 90S ACROSS THE FORECAST AREA. LEFTOVER OUTFLOW
BOUNDARIES FROM OVERNIGHT ACTIVITY AND THE APPROACH OF THE COLD
FRONT WILL THEN LIKELY BE THE FOCUSING MECHANISMS FOR RENEWED
CONVECTIVE DEVELOPMENT SUNDAY AFTERNOON ACROSS THE REGION.

HIGH INSTABILITY AND DEEP MOISTURE AVAILABLE FOR STRONG/SEVERE
CONVECTION ACROSS CENTRAL INDIANA SUNDAY AFTERNOON/EVENING. DEEPER
FORCING AND THE ATTENDANT LOW LEVEL JET HOWEVER WILL TRACK EASTWARD
THROUGH THE DAY WITH THE LOW PRESSURE AS IT MOVES ACROSS LOWER
MICHIGAN SUNDAY AFTERNOON. WITH EXCEPTION OF NORTHERN COUNTIES WHICH
WILL BE GRAZED BY THE BETTER FORCING...HAVE SOME CONCERN AS TO
WHETHER OR NOT CONVECTION CAN MAINTAIN A WIDESPREAD INTENSITY LEVEL
AS IT DEVELOPS AND SURGES SOUTHEAST ACROSS THE FORECAST AREA SUNDAY
AFTERNOON/EVENING AND MOVES AWAY FROM THE BETTER DYNAMICS. WHILE THE
POTENTIAL FOR SEVERE WEATHER...MOST LIKELY IN THE FORM OF DAMAGING
WINDS/WET MICROBURSTS...LOOKS TO BE A LITTLE BETTER THAN THURSDAY...
WOULD STILL APPEAR THAT BETTER/MORE WIDESPREAD COVERAGE TO SEVER
WEATHER WILL BE FOCUSED JUST NORTH OF THE FORECAST AREA NEAR THE LOW
TRACK. WILL MAINTAIN HIGH CHANCE POPS SUNDAY AFTERNOON/NIGHT AS THE
FRONT SETTLES ACROSS CENTRAL INDIANA.

FRONT WILL BECOME QUASI-STATIONARY FOR THE REMAINDER OF THE SHORT
TERM AS IT RUNS INTO FLAT RIDGE ACROSS THE SOUTHERN U S. THIS WILL
LEAVE CENTRAL INDIANA AND MUCH OF THE OHIO VALLEY ON THE RIDGE
PERIPHERY WITH INCREASING SIGNALS THAT A SERIES OF CONVECTIVE
COMPLEXES MAY IMPACT THE REGION MONDAY/MONDAY NIGHT/TUESDAY AS WEAK
SHORT WAVES TRAVEL IN THE NORTHWEST FLOW ALOFT. WILL MAINTAIN CHANCE
POPS FOR MONDAY/MONDAY NIGHT. WHILE SPECIFIC TIMING IS DIFFICULT AT
THIS POINT...SEVERAL MODELS FAVORING A WAVE OF LOW PRESSURE TO MOVE
INTO THE REGION LATE MONDAY NIGHT. INCREASING LOW LEVEL JET IN
ADVANCE OF THE LOW SHOULD YIELD AN ENHANCED CHANCE FOR WIDESPREAD
THUNDERSTORM ACTIVITY AFTER MIDNIGHT. POTENTIAL FOR SEVERE WEATHER
AND LOCALIZED HEAVY RAINFALL WILL ALSO REMAIN INTO TUESDAY.

TEMPS...DESPITE POTENTIAL FOR MORE CLOUDS/PRECIP SUNDAY...850MB
TEMPS ARE A FEW DEGREES WARMER THAN TODAY AND SHIELD LOW TO MID 90S
FROM NORTH TO SOUTH. THIS ENDED UP JUST A FEW DEGREES UNDER MAVMOS
GUIDANCE. EXPECTED HEAT INDICES NEAR 100 DEGREES OVER SOUTHERN
COUNTIES WILL LIKELY MERIT AN ADDITIONAL HEAT ADVISORY FOR SUNDAY.
MAVMOS LOOKS TOO WARM MONDAY CONSIDERING MORE CLOUDS AND PRECIP WITH
FRONT IN THE AREA. TOOK A BLEND OF AVAILABLE GUIDANCE WITH UPPER 80S
NORTH TO LOWER 90S SOUTH. LOWS WILL REMAIN IN THE 70S THROUGH THE
PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
FOCUS OF THE EXTENDED REMAINS TWOFOLD...THE POTENTIAL FOR
THUNDERSTORMS WITH THE FRONTAL BOUNDARY ACROSS THE REGION AND THE
HEAT AND HUMIDITY. CONTINUE TO LEAN CLOSELY TO ENSEMBLE AND HPC
GUIDANCE FOR MAIN WEATHER FEATURES.

THE PRESENCE OF THE SHARP UPPER TROUGH ALONG THE PACIFIC COAST AND
THE RETROGRESSION OF THE BERMUDA HIGH INTO THE SOUTHEAST STATES WILL
COMBINE TO EXPAND RIDGING ALOFT OVER THE LOWER OHIO AND TENNESSEE
VALLEYS BY MIDWEEK. HOWEVER...ADDITIONAL MODEL GUIDANCE AS OPPOSED
TO PREVIOUS FEW DAYS FAVORING THAT CENTRAL INDIANA MAY REMAIN MORE
ALONG THE PERIPHERY OF THE RIDGE AS OPPOSED TO UNDER MORE OF THE
CORE OF THE HIGHER HEIGHTS. THIS WILL REQUIRE SOME SUBTLE CHANCES TO
THE FORECAST DURING THE EXTENDED...MAINLY TO EXTEND CHANCE POPS
THROUGH WEDNESDAY WITH THE MEAN POSITION OF THE FRONTAL BOUNDARY
FURTHER SOUTH ACROSS THE REGION AS OPPOSED TO OVER THE LOWER GREAT
LAKES. QUITE POSSIBLE THAT NORTHERN HALF OF THE FORECAST AREA
REMAINS MORE UNSETTLED AS CONVECTIVE COMPLEXES PASS ALONG THE
BOUNDARY AS IT RETREATS NORTH SLOWLY WHILE SOUTHERN COUNTIES
EXPERIENCE HOTTER WEATHER IN CLOSER PROXIMITY TO THE RIDGE. TOO
EARLY AT THIS POINT TO EMPLOY ANY MORE DETAIL IN WHAT PROMISES TO BE
A HIGHLY FLUID PATTERN.

STILL WOULD APPEAR THAT RIDGE ATTEMPTS TO MAKE MORE OF A PUSH INTO
THE REGION LATER IN THE WEEK AS IT CENTERS OVER THE TENNESSEE
VALLEY. LEANED MUCH CLOSER TO ECMWF FOR DAYS 6-7 AS OP GFS ONCE AGAIN
TRIES TO BREAK DOWN THE RIDGE AND PUSH THE FRONT WELL SOUTH OF
THE REGION. CONSIDERING THE STRENGTH OF THE RIDGE AND LACK THEREOF
WITH THE FRONT...HAVE LEANED TOWARDS KEEPING HOTTER TEMPS RIGHT
THOUGH SATURDAY. TRIMMED HIGH TEMPS DOWN A FEW DEGREES TUESDAY AND
WEDNESDAY WITH INCREASED UNCERTAINTY OF PRECIP/CLOUDS...BUT STILL
EXPECT MANY LOCATIONS TO RISE INTO THE LOWER 90S THROUGH MUCH OF THE
EXTENDED.

&&

.AVIATION.../DISCUSSION FOR 180000Z TAFS/...
ONGOING CONVECTION IN VICINITY OF TAF SITES IS INITIAL CONCERN.
KBMG AND KHUF WERE STORMED ON IN LAST FEW HOURS AND APPEAR STORM
THREAT FOR THOSE LIKELY OVER NOW. BIG STORMS TO BE IN PROGRESS
BRIEFLY AT KLAF THROUGH 0015Z WHILE SMALLER STORMS BRIEFLY MOVE
THROUGH KIND BEFORE 0030Z. ONCE THIS DIES DOWN OR MOVES AWAY FROM
TAF SITES EARLY THIS EVENING SKIES SHOULD CLEAR OUT. WINDS WILL
DROP OFF BUT NOT TO NEAR CALM WHICH MAY LIMIT AMOUNT OF FOG TO
OCCUR TOWARD DAYBREAK. AT THIS TIME EXPECTING MVFR FOG FROM 10Z-
13Z BUT KBMG MAY NEED TO BE LOOKED AT CLOSER SINCE IT RECEIVED
ABOUT THREE QUARTER INCH OF RAIN.

DURING THE DAY SUNDAY ALL MODELS AGREE IN SOME MANNER THAT THE
SHORT WAVE PRODUCING SEVERE WEATHER IN MINNESOTA THIS EVENING WILL
MOVE INTO CENTRAL INDIANA TOMORROW AFTERNOON. EXPECT BUILDING
MORNING CUMULUS TO BECOME SCATTERED THUNDERSTORMS IN THE AFTERNOON
AND EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ051>053-060>063-
067>071.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....RYAN
AVIATION...TUCEK
Hazardous weather outlook, Jul 17, 3:35 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT SAT JUL 17 2010

INZ021-028>031-035>049-054>057-064-065-072-181000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BARTHOLOMEW-DECATUR-JENNINGS-
335 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

TODAY WILL ALSO BRING CONTINUED HOT...HUMID WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY
NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY
INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>063-067>071-181000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
335 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HEAT ADVISORY UNTIL 8 PM EDT...

HEAT AND HUMIDITIES WILL RISE TO DANGEROUS LEVELS THIS AFTERNOON
WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES...

THERE WILL BE CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT
WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY
NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY
INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

HEAT INDICES WILL RISE TO AROUND 100 DEGREES AGAIN ON SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jul 17, 7:35 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND DMG     LAFAYETTE               40.41N 86.87W
07/17/2010                   TIPPECANOE         IN   EMERGENCY MNGR

            TREE LIMBS DOWNED WHICH ALSO KNOCKED POWER LINES DOWN.

&&

DTUCEK
Local storm report, Jul 17, 7:55 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     1 NW WEST LAFAYETTE     40.45N 86.93W
07/17/2010  E70 MPH          TIPPECANOE         IN   BROADCAST MEDIA

            TV METEOROLOGIST ESTIMATED WINDS OF 65 TO 70 MPH...WITH
            MULTIPLE TREE LIMBS DOWN.

&&

MRD
Local storm report, Jul 17, 8:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
809 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HEAVY RAIN       LAFAYETTE               40.41N 86.87W
07/17/2010  M2.02 INCH       TIPPECANOE         IN   BROADCAST MEDIA

            ALSO SEVERAL TREE LIMBS DOWNED AT WLFI TV STUDIO.

&&

DTUCEK
Special weather statement, Jul 17, 8:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
813 PM EDT SAT JUL 17 2010

INZ061-180115-
GREENE-
813 PM EDT SAT JUL 17 2010

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LINTON...OR 31 MILES WEST OF BLOOMINGTON...AND
MOVING SOUTHEAST AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LYONS AROUND 820 PM EDT...

TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE THE MAIN THREATS FROM
THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

DRT
Special weather statement, Jul 17, 8:17 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT SAT JUL 17 2010

INZ045-054-180100-
MORGAN-PUTNAM-
817 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MORGAN AND EASTERN
PUTNAM COUNTIES UNTIL 900 PM EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENCASTLE...OR 31 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LITTLE POINT AND EMINENCE AROUND 830 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3971 8682 3967 8670 3963 8669 3963 8665
      3961 8664 3961 8656 3950 8660 3961 8690
TIME...MOT...LOC 0017Z 284DEG 22KT 3959 8673

DRT
Special weather statement, Jul 17, 8:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT SAT JUL 17 2010

INZ036-037-180100-
BOONE-MONTGOMERY-
827 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE AND MONTGOMERY
COUNTIES UNTIL 900 PM EDT...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DARLINGTON AND CRAWFORDSVILLE AROUND 835 PM EDT...
NEW ROSS AND ADVANCE AROUND 900 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4001 8648 3993 8669 3993 8671 3992 8671
      3988 8685 4000 8698 4017 8706 4023 8686
      4023 8678
TIME...MOT...LOC 0027Z 324DEG 19KT 4012 8683

MRD/DT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:17 PM EDTSpecial Weather StatementINDPutnam43 min
Jul 17, 8:27 PM EDTSpecial Weather StatementINDMontgomery33 min
Jul 17, 9:02 PM EDTSpecial Weather StatementINDMontgomery28 min
Jul 17, 9:47 PM EDTAreal Flood AdvisoryINDPutnam4 hr
Jul 17, 10:10 PM EDTSpecial Weather StatementINDOwen50 min
Jul 17, 11:21 PM EDTSpecial Weather StatementINDClay, Owen, Vigo39 min
Jul 17, 11:56 PM EDTSpecial Weather StatementINDGreene, Owen49 min
Jul 18, 12:25 AM EDTSpecial Weather StatementINDDaviess, Martin50 min
Jul 18, 1:39 AM EDTFlash Flood WarningINDGreene, Sullivan5 hr
Jul 18, 1:47 AM EDTFlash Flood WarningINDDaviess, Greene, Knox3 hr
Jul 18, 2:24 AM EDTAreal Flood WarningINDGreene4 hr
Jul 18, 3:46 AM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 20 more6 hr
Jul 18, 4:30 AM EDTAreal Flood WarningINDDaviess, Knox2 hr
Jul 18, 11:04 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike25 hr
Jul 18, 1:25 PM EDTAreal Flood AdvisoryINDGreene6 hr
Jul 18, 1:31 PM EDTSpecial Weather StatementINDHendricks44 min
Jul 18, 1:36 PM EDTSpecial Weather StatementINDMadison39 min
Jul 18, 1:56 PM EDTSpecial Weather StatementINDMorgan49 min
Jul 18, 2:19 PM EDTAreal Flood AdvisoryINDMarion3 hr
Jul 18, 2:37 PM EDTSpecial Weather StatementINDMarion38 min
Jul 18, 2:41 PM EDTSevere Thunderstorm WarningINDHamilton, Hendricks, Marion21 min
Jul 18, 3:00 PM EDTAreal Flood WarningINDMarion3 hr
Jul 18, 3:27 PM EDTSpecial Weather StatementINDHancock48 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.